# SDR 95ZZZX6303

- Difficulty date: September 25, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: Signature Flight Support LLC, repair station PAIR208A
- Aircraft: N2683Y
- Make and model: Cessna 421C
- Aircraft serial: 421C1218
- Engine: Cont GTSIO520N
- System (JASC): 8540 · Reciprocating Engine Rear Section
- Part: Adapter Assy
- Part number: 643259A2
- Condition: Failed
- Location: Starter
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE OPERATOR INCURRED A STARTER ADAPTER FAILURE THAT CONTAMINATED THE ENGINE.  DISASSEMBLY OF THE ENGINE REVEALED THAT BEARING, PN 537721, HAD FAILED FIRST CAUSING THE STARTER ADAPTER TO BIND AS IT ROTATED WHICH CAUSED IT TO FAIL.  THE ADAPTER HAD BEEN REMOVED AND REINSTALLED PRIOR TO THIS FAILURE TO C/W SB.  DURING INSTALLATION OF THE STARTER ADAPTER, THE BEARING WAS PROBABLY DAMAGED CAUSING THE CHAIN OF EVENTS TO OCCUR.
